Funnel Cloud, Dodge
- When
- July 7, 12:25 PM CST to 1:45 PM CST
- Where
- Dodge County, 5 mi N of Horicon
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.416, -88.707 (the zone’s center; the record gives no point)
A lake breeze boundary developed and began to push inland during the late morning hours on July 7th. As the boundary headed inland, it encountered some instability and set off scattered showers and a few thunderstorms during the early afternoon across Dodge and Fond du Lac counties.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A lake breeze boundary developed and began to push inland during the late morning hours on July 7th. As the boundary headed inland, it encountered some instability and set off scattered showers and a few thunderstorms during the early afternoon across Dodge and Fond du Lac counties. Due to favorable conditions, several funnel clouds developed within these showers. The funnel clouds were sen by many severe weather spotters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 7, 1:59 AM CST, 10 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 259 AM CDT THU JUL 7 2005 .DISCUSSION...FORECAST FOCUS ON PCPN CHANCE TODAY...THEN WARMING TREND. VORT MAX OVER WRN WI WILL SLOWLY DRIFT ACROSS SRN WI THROUGH THIS AFT. ETA FCST SOUNDINGS REVEAL MLCAPE AROUND 1000 J/KG AND NO CAPPING. INTRODUCED A SLIGHT CHANCE EXCEPT LAKE COUNTIES WHERE LAKE BREEZE WILL ALREADY HAVE MOVED INLAND BY AFTERNOON. SFC HIGH PRESSURE WILL REMAIN OVER THE GREAT LAKES THROUGH THE WEEKEND AS A STRONGLY AMPLIFIED RIDGE BECOMES ESTABLISHED FROM THE DESERT SOUTHWEST TO THE GREAT LAKES BY SUNDAY. SEVERAL SHORTWAVE TROUGHS DIVE SWD ACROSS MN AND IA ON FRI AND SAT AHEAD OF THE RIDGE. THETA E AXIS WILL REMAIN TO THE WEST AS WELL SO DRY FCST CONTINUES. SUBSIDENCE WARMING THROUGH THE WEEKEND WILL LEAD TO WARMER TEMPS EACH DAY. TEMPS SIMILAR TO AVN MOS AND ETA MOS. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && GEHRING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT THU JUL 7 2005 WIZ046-047-051-052-056>060-062>072-081000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON...EXCEPT IN AREAS NEAR LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-081000- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS- 500 AM CDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ HENTZ
The Milwaukee radar (KMKX), 51 km away, was scanning. The volume nearest the first event began at 18:23 UTC.
5 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463949, 5463950, 5463947, 5463951, 5463948.